Format

Send to

Choose Destination
See comment in PubMed Commons below
Orv Hetil. 2003 Feb 2;144(5):241-7.

[Torsades de pointes ventricular tachycardia induced by intravenous amiodarone].

[Article in Hungarian]

Author information

  • 1Szegedi Tudományegyetem, Altalános Orvostudományi Kar, II. Belgyógyászati Klinika és Kardiológiai Centrum, Belgyógyászati Intenzív Osztály, Szeged.

Abstract

The authors report on the case history of a 61 year old woman with hyperthyroidism induced atrial fibrillation, tachycardiomyopathy and congestive heart failure, in whom life threatening ventricular proarrhythmia (torsades de pointes) developed in response to intravenous amiodarone. The patient in a septic state was resuscitated because of ventricular fibrillation. The atrial fibrillation complicated by a high ventricular frequency was slowed down with intravenous amiodarone; additionally, the iodine-containing antiarrhythmic drug was expected to counter thyrotoxicosis. In response to amiodarone (2 x 300 mg), the sinus rhythm was restored, but the excessive post-cardioversion bradycardia led to the development of extreme QT interval prolongation and torsades de pointes ventricular tachycardias that often degenerated into ventricular fibrillation. In connection with this case, the authors survey those electropharmacological and pathophysiological factors which may have played a role in the emergence of ventricular proarrhythmia based on a lengthening of repolarization through the exhaustion of the repolarization reserve.

PMID:
12647553
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Support Center